Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS La Crosse, WI
NWS La Crosse, WI issued this special weather statement at Jun 8, 2021, 6:32 PM CDT for Taylor County, Wisconsin. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2021, 6:32 PM CDT (23:32 UTC)
- Expired
- Jun 8, 2021, 7:00 PM CDT
- In force
- 28 min
- Issued by
- NWS La Crosse, WI
County Taylor County, WI
The radar
The La Crosse radar (KARX), 171 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.5 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 610 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1171 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
470 WWUS83 KARX 082332 SPSARX Special Weather Statement National Weather Service La Crosse WI 632 PM CDT Tue Jun 8 2021 WIZ017-090000- Taylor- 632 PM CDT Tue Jun 8 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN TAYLOR COUNTY... At 632 PM CDT, a strong thunderstorm was located 10 miles west of Westboro, or 17 miles northwest of Medford. The storm is nearly stationary. Winds in excess of 30 mph and penny size hail are possible with this storm. Locations impacted include... North Twin Lake, The Mondeaux Flowage and County Roads D And N. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4518 9039 4527 9075 4538 9066 4538 9035 TIME...MOT...LOC 2332Z 019DEG 3KT 4537 9051 $$ Skow
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Jun 8, 6:30 PM CDT, 2 minutes earlier.
Area forecast discussion, Jun 8, 6:30 PM CDT, 2 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 630 PM CDT Tue Jun 8 2021 .SHORT TERM...(Tonight through Thursday) Issued at 205 PM CDT Tue Jun 8 2021 Frontal boundary/outflow from morning MCS hovering across central MN/northern WI while Closed low was still pinwheeling across MO/western IL. These two features will be the focus for shower/thunderstorm chances remainder of this afternoon into this evening. Mid-level stretching deformation from that closed low could swing a few showers/storms in across southern forecast area (south of I-90) while that boundary up north acts as a focus for some convection on our northern fringes. Shear is rather weak, so expecting sub-severe airmass/pulse type storms at this point with heavy downpours given precipitable water values around 1.5 inches. Otherwise, another anomalously warm and humid day with temperatures at 2 pm in the mid-80s to lower 90s. Dew points were hovering in the 60s to near 70. Expecting any convection to simmer down later this evening with sunset/loss of surface heating. Look for overnight lows in the mid- upper 60s. Heat continues through Thursday with highs again in the mid- 80s/lower 90s. Could see afternoon shower/thunder chances as well but again expecting these storms to be the airmass/sub-severe type with localized heavy rainfall. .LONG TERM...(Friday through Monday) Issued at 205 PM CDT Tue Jun 8 2021 Some relief from the anomalous heat comes Friday night as a cold front pushes through the region and upper level pattern transitions to more of a northwesterly flow through the weekend. Shower/storm chances continue into Saturday but then drier air moves in with the northwest flow Sunday through Tuesday. Right now, looks like highs Friday will be in the mid-80s/lower 90s pre-frontal, cooling into the upper 70s to mid-80s Saturday through Tuesday along with dew points drying into the upper 40s to mid 50s. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 627 PM CDT Tue Jun 8 2021 Isolated thunderstorms are in the vicinity of KLSE through about 01Z. Will be monitoring radar as the activity is near the 5 nm boundary to include into the TAF. Otherwise, VFR conditions are expected with a very small chance of VCTS Wednesday afternoon...not a high enough chance to include in the TAFs. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...DAS LONG TERM....DAS AVIATION...Baumgardt
Hazardous weather outlook, Jun 8, 4:25 AM CDT, 14 hours 7 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 425 AM CDT Tue Jun 8 2021 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-091000- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 425 AM CDT Tue Jun 8 2021 This Hazardous Weather Outlook is for parts of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight Small, mostly afternoon storm chances. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Mostly afternoon storm chances through Saturday. Organized severe weather is not currently expected. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Rieck
In the hours before
Local storm report, Jun 8, 2:31 PM CDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
231 PM CDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 PM HEAVY RAIN 1 S DE SOTO 43.41N 91.19W
06/08/2021 M0.10 INCH CRAWFORD WI PUBLIC
&&Special weather statement, Jun 8, 4:46 PM CDT, 1 hour 46 minutes before
Special Weather Statement National Weather Service La Crosse WI 446 PM CDT Tue Jun 8 2021 WIZ033-034-082200- Jackson-Trempealeau- 446 PM CDT Tue Jun 8 2021 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL JACKSON AND EAST CENTRAL TREMPEALEAU COUNTIES... At 446 PM CDT, a strong thunderstorm was located over Blair, or 8 miles southeast of Whitehall. The storm is nearly stationary. Winds in excess of 30 mph and half inch hail are possible with this storm. Locations impacted include... Blair, Franklin, Taylor, Highway 95 And County D, Beach Corners and Hegg. LAT...LON 4439 9124 4430 9105 4416 9114 4424 9135 TIME...MOT...LOC 2146Z 031DEG 4KT 4429 9119 Skow
Special weather statement, Jun 8, 6:32 PM CDT, 0 minutes before
Special Weather Statement National Weather Service La Crosse WI 632 PM CDT Tue Jun 8 2021 WIZ017-090000- Taylor- 632 PM CDT Tue Jun 8 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN TAYLOR COUNTY... At 632 PM CDT, a strong thunderstorm was located 10 miles west of Westboro, or 17 miles northwest of Medford. The storm is nearly stationary. Winds in excess of 30 mph and penny size hail are possible with this storm. Locations impacted include... North Twin Lake, The Mondeaux Flowage and County Roads D And N. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4518 9039 4527 9075 4538 9066 4538 9035 TIME...MOT...LOC 2332Z 019DEG 3KT 4537 9051 Skow
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 4:46 PM CDT | Special Weather Statement | ARX | Trempealeau | 14 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.